Northern Health is warning drug users of a highly toxic substance which has caused an increase in overdoses in Quesnel.
“The reported substance is light purple/blue in powder/pebbles sold as down, when broken apart it turns pink,” the alert reads.
“This substance is highly toxic, causes heavy and prolonged sedation, and requires more naloxone to reverse. Overdoses are occurring when the substance is injected.”
Northern Health suggests using overdose protection measures to reduce the risk of a dangerous overdose. They suggest not using alone, or if using alone, o use the Lifeguard or BeSafe app.
Users should not mix drugs and alcohol, know their tolerance and test a small amount before using.
Naloxone and overdose prevention training is available at many locations throughout Quesnel, including the Northern Health Specialized Services Westside Clinic at 395 Elliott Street (250-992-5189), the Coalition of Substance Users of North (CSUN) at #3-445 Anderson Drive (250-991-0091), Northern Peer Connections Mobile Services (250-983-4492), Northern Network of Peers for Equality (NOPE) at 325 St. Laurent Ave (250-316-089) and Northern Health Community Health: 523 Front Street (250-983-6850).
Do you have something to add to this story, or something else we should report on? Email: firstname.lastname@example.org